Hail, St. Clair
- When
- December 30, 3:22 AM CST to 3:25 AM CST
- Where
- St. Clair County, 1.5 mi SSW of Moody
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.560, -86.510
Quarter size hail near the city of Moody.
An isolated severe storm developed across north central Alabama north of a warm front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An isolated severe storm developed across north central Alabama north of a warm front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Dec 29, 11:47 PM CST, 3 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1147 PM CST TUE DEC 29 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... RAINFALL CONTINUES TO DEVELOP THIS EVENING TO OUR SOUTH AND WEST AS AN INVERTED TROUGH AND WARM FRONT BEGIN TO IMPACT CENTRAL ALABAMA. CURRENTLY...THE WARM FRONT IS PUSHING NORTHWESTWARD ACROSS CENTRAL ALABAMA AND STRETCHES FROM JUST WEST OF TROY NORTHWARD TO ALEXANDER CITY AND JUST WEST OF ATLANTA. WEST OF THE WARM FRONT...TEMPERATURES ARE SITTING IN THE MID 40S (HALEYVILLE) TO THE LOWER 50S WITH DEWPOINTS DOWN INTO THE 40S. EAST AND SOUTHEAST OF THE FRONT TEMPERATURES ARE IN THE MID TO UPPER 60S WITH DEWPOINTS WELL UP INTO THE 60S AS WELL. WE WILL DEFINITELY NOT HAVE A NORMAL DIURNAL CURVE TONIGHT...AND HAVE RAISED TEMPERATURES GRADUALLY THROUGHOUT THE NIGHT FOR MUCH OF CENTRAL ALABAMA. MANY LOCATIONS HAVE PROBABLY ALREADY HIT THEIR OVERNIGHT LOWS FOR THE NIGHT. OTHERWISE...THE FORECAST LOOKS ON TRACK FOR IN TERMS OF POPS QUICKLY INCREASING AFTER MIDNIGHT. WIDESPREAD SHOWERS CONTINUE TO DEVELOP AT THIS HOUR ACROSS SOUTHERN MISSISSIPPI AND WILL QUICKLY PUSH NORTHEASTWARD. 56/GDG && .AVIATION... 06Z TAF DISCUSSION. SHRA WILL CONTINUE TO DEVELOP OVERNIGHT WITH AN ISOLATED TSRA POSSIBLE NEAR MGM/TOI. CIGS WILL BEGIN TO LOWER FROM SOUTH TO NORTH WITH MVFR CIGS DEVELOPING AROUND 7-9Z AND IFR CIGS DEVELOPING AROUND 9Z-12Z. WILL HAVE TO MONITOR FOR POSSIBLE LIFR CIGS DEVELOPING WEDNESDAY MORNING...AS WELL AS FOR POSSIBLE ADDITION OF THUNDER AT MGM/TOI BUT INSTABILITY WILL BE LIMITED. SHOWERS AND IFR CIGS EXPECTED FOR MUCH OF THE DAY ON WEDNESDAY. WILL CONTINUE TO MONITOR IF LOW-LEVELS CAN DRY OUT A BIT TOWARDS AFTERNOON TO ALLOW CIGS TO SCATTER TO MVFR AT THE NORTHERN SITES BUT CONFIDENCE THAT THIS WOULD HAPPEN IS LOW. TOWARDS THE END OF THE TAF PERIOD RAIN WILL MOVE AWAY FROM THE NORTHERN TAF SITES BUT IFR CIGS ARE FORECAST TO CONTINUE. 32/DAVIS && .FIRE WEATHER... RAIN RE-ENTERS THE FORECAST TONIGHT AND CONTINUES INTO WEDNESDAY. SOUTHEAST AREAS MAY RECEIVE ANOTHER 1 TO 3 INCHES WHILE THE NORTHWEST WILL GET AROUND A TENTH TO HALF INCH. NEEDLESS TO SAY...EVERYTHING REMAINS QUITE MOIST AND NO FIRE WEATHER CONCERNS ARE ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 50 59 49 56 40 / 100 100 30 10 10 ANNISTON 53 61 51 57 42 / 100 100 40 10 10 BIRMINGHAM 52 59 49 56 41 / 100 100 20 10 10 TUSCALOOSA 51 57 50 57 42 / 100 90 20 10 20 CALERA 54 59 51 57 42 / 100 100 30 10 20 AUBURN 61 69 58 61 46 / 100 100 70 30 30 MONTGOMERY 59 66 57 60 46 / 100 100 60 30 30 TROY 64 70 58 61 47 / 80 100 70 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 458 AM CST TUE DEC 29 2015 ALZ011>015-017>050-301400- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 458 AM CST TUE DEC 29 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. DUE TO RECENT HEAVY RAIN...RIVER FLOODING WILL CONTINUE IN MANY LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANOTHER STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY RAINFALL WEDNESDAY THROUGH FRIDAY. WIDESPREAD RAINFALL OF 1 TO 2 INCHES IS EXPECTED WITH ISOLATED AMOUNTS UP TO 3 INCHES ACROSS THE SOUTH. THIS COULD LEAD TO THE POTENTIAL FOR LOCALIZED FLASH FLOODING. DUE TO RECENT HEAVY RAINS AND ADDITIONAL RAINFALL EXPECTED WEDNESDAY THROUGH FRIDAY...RIVER FLOODING WILL REMAIN POSSIBLE THROUGH THE END OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED WEDNESDAY FOR POSSIBLE FLOODING.
The Birmingham radar (KBMX), 49 km away, was scanning. The volume nearest the first event began at 09:20 UTC.
1 hail. Local standard time, as filed.
Quarter size hail near the city of Moody.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2015Every state in 2015This day in weather historyWarnings in Alabama, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 613210.